Yesterday I got a call from one of the nurses at Ministry Medical Group in Stevens Point who told me that my most recent blood test came back and says that my iron is low. It's not incredibly low, but it's low so she called in a prescription for me for an iron supplement. Of course she rattled off a bunch of side effects and thank goodness she did because when I went to pick it up I couldn't hear much of what the pharmacist was saying through the drive thru speaker.
There are a bunch of side effects:
- The most common is constipation, since that's an issue for lots of pregnant women anyway. If this is the problem you experience drink more fluids and eat more fiber.
- Diarrhea which is less common
- Black stool
- Nausea which is what happened to me!
I have a call in to a nurse to see if she has any suggestions to deal with the nausea. Perhaps she'll talk with the doctor and they'll decide to cut my dose. I already have a hard enough time eating enough calories the last thing I need is to be throwing them up twice a day because of the iron supplement.
Did you have to take an iron supplement? Did you have any negative side effects with it?
Blog brought to you by: